It is currently Sat Aug 19, 2017 1:19 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Liver in BAD shape
PostPosted: Wed Nov 18, 2015 8:30 pm 
Offline
New Poster
New Poster

Joined: Wed Nov 18, 2015 8:26 pm
Posts: 3
Been on 8mg a day SL for about 4 years and im starting to really fall apart. Hair was falling out and i have no energy so i went to get bloodwork and turns out my liver is in really bad shape. My billirubin and liver enzymes are raised significantly and blood platelets are extremely low. This very well could be from something else but suboxone is the only thing i really take. I hardly ever drink anymore. Anyone had this or could give me some insight?


Top
 Profile  
 
PostPosted: Wed Nov 18, 2015 8:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1001
It could be from a number of things. I personally have doubts that Suboxone is playing a role. I used to have Hep C, and even while HCV+ I didn't have any issues with my liver from the Suboxone.

When it comes to addiction recovery, the most common cause of elevated LFT would probably be viral hepatitis. Where I'm from, something like 80% of all IVDU's have Hepatitis C. If you've ever had a history of IV drugs, I'd recommend getting tested for Hep C / Hep B.

Quote:
More common causes of elevated liver enzymes include:

Certain prescription medications, including statin drugs used to control cholesterol
Drinking alcohol
Heart failure
Hepatitis A
Hepatitis B
Hepatitis C
Nonalcoholic fatty liver disease
Obesity
Over-the-counter pain medications, particularly acetaminophen (Tylenol, others)

Other causes of elevated liver enzymes may include:

Alcoholic hepatitis (severe liver inflammation caused by excessive alcohol consumption)
Autoimmune hepatitis (liver inflammation caused by an autoimmune disorder)
Celiac disease (small intestine damage caused by gluten)
Cirrhosis (early stages of liver scarring)
Cytomegalovirus (CMV) infection
Dermatomyositis (inflammatory disease that causes muscle weakness and skin rash)
Epstein-Barr virus
Gallbladder inflammation (cholecystitis)
Heart attack
Hemochromatosis (too much iron stored in your body)
Hypothyroidism (underactive thyroid)
Liver cancer
Mononucleosis
Pancreatitis (pancreas inflammation)
Polymyositis (inflammatory disease that causes muscle weakness)
Toxic hepatitis (liver inflammation caused by drugs or toxins)
Wilson's disease (too much copper stored in your body)


Top
 Profile  
 
 Post subject: Re: Liver in BAD shape
PostPosted: Wed Nov 18, 2015 8:45 pm 
Offline
New Poster
New Poster

Joined: Wed Nov 18, 2015 8:26 pm
Posts: 3
I did get tested for hep and hiv and negative. I dont drink i dont do any other drugs. I do smoke ciggarettes though. I never was an Iv user just popped pills but at the beggining of it all, i took ALOT of lortabs that had alot of tylenol. This was like 7 years ago so idk why id be seeing this now, but its scaring the shit outa me considering im only 25 with potential liver failure. I dont wanna believe its from suboxone but id figure i would ask.


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Liver in BAD shape
PostPosted: Wed Nov 18, 2015 10:11 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
There are reports of acute hepatitis in the early studies with buprenorphine. But all of the people with elevation of liver enzymes had other reasons for hepatitis. Realize that 'hepatitis' is a general term for inflammation of the liver. If your liver problems are caused by buprenorphine, you are a very rare case. Your case should be reported to the FDA as a potential medication reaction.

You wrote that 'buprenorphine is the only thing you took.' Understand that most cases of hepatitis are not due to 'something a person takes'-- they are from viruses, gallstones, autoimmune disorders, obstruction of bile ducts, or metabolic disorders. You mentioned that your platelet count is low--- which suggests some other process besides liver damage is going on.

Tylenol damages the liver several days after overdose on that drug. Taking tylenol in the past is not likely to impact liver function now.

You need to get a work-up for liver disease. An 'alk phos' will tell whether your bile ducts are obstructed and causing liver damage. An ultrasound will tell you whether you have gallstones, or if your pancreas is blocking flow of bile to the intestine-- in turn damaging your liver. Lab tests will help determine if you have a virus or autoimmune disorder. In rare cases, a liver biopsy is used to determine what is causing damage to the liver.

But understand that posting that 'buprenorpine might be hurting your liver' would be like someone saying that they have a sore throat, so their girlfriend must have given them oral herpes. The suggestion is inflammatory--- and in all likelihood your liver problems are unrelated to your use of buprenorphine. There are very basic tests to determine the cause of your liver problems-- and I encourage you to see a GI doc and get things figured out asap. EVERY drug can cause liver damage in rare cases-- which is called an 'idiosyncratic' reaction. If buprenorphine is somehow related to your problems, report your case so that the FDA can investigate the connection.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: DeeKay and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group